Get your Health question answered in 3 easy steps

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Diagnosed with heart palpitation. Feeling weak and disoriented. Heartbeats faster and high BP. Getting botox for cervical dystonia

Answered by
Dr.
Dr. Mayank Bhargava

Internal Medicine Specialist

Practicing since :2003

Answered : 1658 Questions

default
Posted on Fri, 24 May 2013 in General Health
Question: I am a 26 year old male 6ft 230lbs. A couple yearrs ago i was taken to the hospital by paramedics who thought i was in cardiac arrest but hospital diagnosed me with heart palpitations. To this day atleast one to two times a day my heart races and i get weak feeling and disoriented. I can even see my heart beat through my shirt and during the spells blood pressure is average of 135/100 but goes back to normal after the spell. I also have been getting botox the last 9 months for mild cervical dystonia and migraines. Is this heart situation normal?
doctor
Answered by Dr. Mayank Bhargava 42 minutes later
Hi XXXXXX
Welcome to XXXXXXX forum.

Let me know the associated symptoms along with mentioned.
Do you have fever/ joints pain/ skin lesions/ respiratory distress/ chest pain/ cough with sputum production?
Do you have swelling in feet / dry skin?
What was the doctors opinion when you were previously admitted in hospital? Was there any presence of arrhythmia?

Heart beat feeling is known as palpitations.
Palpitations could be due to heart conduction system defect or due to hormonal disorders.
Heart beat originate in SA node and spread to other part of heart by conduction system.
Defect in conduction system may cause missed beats or extra beats for feeling of palpitations.
Palpitations could also be due to hormonal disorders such as hypo/ hyperthyroidism, cushings syndrome, pheochromocytoma.

You should consult with XXXXXXX medicine specialist/ cardiologist and should go for thorough check up.
You should go for complete blood count, thyroid profile, serum ACTH level, serum epinephrine and Norepinephrine level, serum electrolytes.
You should also go for electrocardiography, 2 D Echo, electrophysiological studies of heart for better clarification.

Treatment depends on exact diagnosis.

You should take Anti arrhythmic drugs properly if above prescribed investigations are found to be positive for heart rhythm disturbances.

If above prescribed investigations are found to be normal, then there could be possibility of panic attacks and you should consult with XXXXXXX medicine specialist/ psychiatrist.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Procedures
Medical Topics

Recent questions on  Panic attack

doctor1 MD

Dear Dr.

I am a healthy 25 year old male, 180cm, about 90kgs. Non-smoker. I have suffered from panic attacks in the past and was treated with anafranil and therapy for about 2 years. My dosage was high, 200mg a day. I weaned myself off the meds 3 months ago, everything went fine - I feel great. the only problem is that my libido, which died completely during the course of the treatment, has not returned. Even if I do get an erection, I am just not really interested. I am worried about the effects on my relationship, I am crazy about my girlfriend. How long should I wait for it to return before I should start to worry? Thank you

doctor1 MD

My mum (79) demanded that she come off bisoprolol after taking for 3 years, as she felt she should not have been on it. The doctor agreed and she is now suffering with increased heart rate (120bpm) at times, but wont see a doctor. She suffers generally with her nerves and feels that going back on the bisoprolol again will calm her down. Is she just panicing or will the panic attack be because of coming off the bisoprolol? She also came off bumetanide at the same time, for the same reason (ie she felt she should never have been put on those tablets)

doctor1 MD

My heart feels strange sometimes. Sometimes it beats to hard it feels like its going to beat out of my chest. It sometimes has an uneven beat or it skips a beat. I also have anxiety attacks for no reason sometimes. I am a 32 year old male and of a healthy weight. I am very active. I do have neurofibromitosis.

doctor1 MD

I started experiencing an electrical shock sensation during sleep several weeks ago. I am 51 yr old female. My DR prescribed xanax for nighttime panic attacks, but the shocks continue. I have them every night, several times and if they are particularly bad, I have to catch my breath. Almost like hypervenitilating. Trying to get scheduled for sleep study....any other suggestions?

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the emergency room that day but was cleared to go home Right now he is chilled again and very nervous

doctor1 MD

can can I take NP thyroid and Ativan not at the same time but Ativan just in case my panic attack comes out of nowhere

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy